Alert archive / Minnesota / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS Sioux Falls, SD

November 25, 20254 counties in Minnesota

NWS Sioux Falls, SD issued this winter storm warning at Nov 25, 2025, 2:29 AM CST for 4 counties in Minnesota. It took effect at Nov 25, 2025, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2025, 2:29 AM CST (08:29 UTC)
In effect from
Nov 25, 2025, 3:00 PM CST
Expired
Nov 26, 2025, 3:00 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD

Counties Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN

The radar

The Sioux Falls radar (KFSD), 104 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS43 KFSD 250829
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
229 AM CST Tue Nov 25 2025

MNZ071-072-080-081-251630-
/O.NEW.KFSD.WS.W.0002.251125T2100Z-251126T0900Z/
Lincoln-Lyon-Murray-Cottonwood-
Including the cities of Mountain Lake, Tyler, Marshall, Ivanhoe,
Hendricks, Lake Benton, Slayton, Fulda, and Windom
229 AM CST Tue Nov 25 2025

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM 
CST WEDNESDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow 
  accumulations between 2 and 4 inches. Winds gusting as high as 50 
  mph.

* WHERE...Cottonwood, Lincoln, Lyon, and Murray Counties.

* WHEN...From 3 PM this afternoon to 3 AM CST Wednesday.

* IMPACTS...Visibilities may drop below 1/2 mile at times due to 
  falling and blowing snow. Plan on slippery road conditions. The 
  hazardous conditions could impact the Tuesday evening commute. 
  Gusty winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

SDZ038>040-055-056-251630-
/O.NEW.KFSD.WW.Y.0017.251125T1800Z-251126T0600Z/
Beadle-Kingsbury-Brookings-Lake-Moody-
Including the cities of Madison, De Smet, Arlington, Huron,
Orland, Flandreau, Brookings, and Lake Preston
229 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST 
TONIGHT...

* WHAT...Snow and blowing snow expected. Total snow accumulations 
  between 1 and 3 inches. Winds gusting as high as 45 mph.

* WHERE...Beadle, Brookings, Kingsbury, Lake, and Moody Counties.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MNZ089-090-097-251630-
/O.NEW.KFSD.WW.Y.0017.251125T2100Z-251126T0900Z/
Nobles-Jackson-Pipestone-
Including the cities of Worthington, Jackson, Pipestone, and
Lakefield
229 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 
AM CST WEDNESDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations 
  between 1 and 3 inches. Winds gusting as high as 50 mph.

* WHERE...Jackson, Nobles, and Pipestone Counties.

* WHEN...From 3 PM this afternoon to 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Gusty winds 
  could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JH
5 follow-up statements
997 
WWUS43 KFSD 251622
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1022 AM CST Tue Nov 25 2025

MNZ071-072-080-081-260030-
/O.CON.KFSD.WS.W.0002.251125T2100Z-251126T0900Z/
Lincoln-Lyon-Murray-Cottonwood-
Including the cities of Marshall, Windom, Hendricks, Fulda, Lake
Benton, Ivanhoe, Tyler, Mountain Lake, and Slayton
1022 AM CST Tue Nov 25 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON 
TO 3 AM CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 2 and 
  4 inches. Winds gusting as high as 60 mph.

* WHERE...Cottonwood, Lincoln, Lyon, and Murray Counties.

* WHEN...From 3 PM this afternoon to 3 AM CST Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

SDZ038>040-055-056-260030-
/O.CON.KFSD.WW.Y.0017.251125T1800Z-251126T0600Z/
Beadle-Kingsbury-Brookings-Lake-Moody-
Including the cities of De Smet, Arlington, Brookings, Madison,
Huron, Flandreau, Orland, and Lake Preston
1022 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow expected. Total snow accumulations between 1 and 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...Beadle, Brookings, Kingsbury, Lake, and Moody Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MNZ089-090-097-260030-
/O.CON.KFSD.WW.Y.0017.251125T2100Z-251126T0900Z/
Nobles-Jackson-Pipestone-
Including the cities of Pipestone, Lakefield, Worthington, and
Jackson
1022 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS 
AFTERNOON TO 3 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 60 mph.

* WHERE...Jackson, Nobles, and Pipestone Counties.

* WHEN...From 3 PM this afternoon to 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Tuesday evening commute. Strong winds could cause 
  tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Dux
249 
WWUS43 KFSD 251733
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1133 AM CST Tue Nov 25 2025

MNZ071-072-080-081-260145-
/O.CON.KFSD.WS.W.0002.251125T2100Z-251126T0900Z/
Lincoln-Lyon-Murray-Cottonwood-
Including the cities of Marshall, Windom, Hendricks, Fulda, Lake
Benton, Ivanhoe, Tyler, Mountain Lake, and Slayton
1133 AM CST Tue Nov 25 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON 
TO 3 AM CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 1 and 
  4 inches. Winds gusting as high as 60 mph.

* WHERE...Cottonwood, Lincoln, Lyon, and Murray Counties.

* WHEN...From 3 PM this afternoon to 3 AM CST Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

SDZ052>054-260145-
/O.EXA.KFSD.WW.Y.0017.251125T1800Z-251126T0600Z/
Jerauld-Sanborn-Miner-
Including the cities of Howard, Alpena, Woonsocket, and
Wessington Springs
1133 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 55 mph.

* WHERE...Jerauld, Miner, and Sanborn Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Tuesday evening commute. Strong winds could cause 
  tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ038>040-055-056-260145-
/O.CON.KFSD.WW.Y.0017.251125T1800Z-251126T0600Z/
Beadle-Kingsbury-Brookings-Lake-Moody-
Including the cities of De Smet, Arlington, Brookings, Madison,
Huron, Flandreau, Orland, and Lake Preston
1133 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow expected. Total snow accumulations between 1 and 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...Beadle, Brookings, Kingsbury, Lake, and Moody Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MNZ089-090-097-260145-
/O.CON.KFSD.WW.Y.0017.251125T2100Z-251126T0900Z/
Nobles-Jackson-Pipestone-
Including the cities of Pipestone, Lakefield, Worthington, and
Jackson
1133 AM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS 
AFTERNOON TO 3 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 60 mph.

* WHERE...Jackson, Nobles, and Pipestone Counties.

* WHEN...From 3 PM this afternoon to 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Tuesday evening commute. Strong winds could cause 
  tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Dux
678 
WWUS43 KFSD 252030
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
230 PM CST Tue Nov 25 2025

MNZ071-072-080-081-260515-
/O.CON.KFSD.WS.W.0002.251125T2100Z-251126T0900Z/
Lincoln-Lyon-Murray-Cottonwood-
Including the cities of Marshall, Windom, Hendricks, Fulda, Lake
Benton, Ivanhoe, Tyler, Mountain Lake, and Slayton
230 PM CST Tue Nov 25 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 1 and 
  4 inches. Winds gusting as high as 60 mph.

* WHERE...Cottonwood, Lincoln, Lyon, and Murray Counties.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

SDZ038>040-052>056-260515-
/O.CON.KFSD.WW.Y.0017.000000T0000Z-251126T0600Z/
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Including the cities of De Smet, Arlington, Brookings, Howard,
Woonsocket, Madison, Huron, Flandreau, Alpena, Orland, Lake
Preston, and Wessington Springs
230 PM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow. Additional snow accumulations up to two inches. Winds 
  gusting as high as 55 mph.

* WHERE...Portions of central and east central South Dakota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MNZ089-090-097-260515-
/O.CON.KFSD.WW.Y.0017.251125T2100Z-251126T0900Z/
Nobles-Jackson-Pipestone-
Including the cities of Pipestone, Lakefield, Worthington, and
Jackson
230 PM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST 
WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations up to two inches. 
  Winds gusting as high as 55 mph.

* WHERE...Jackson, Nobles, and Pipestone Counties.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Tuesday evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Dux
656 
WWUS43 KFSD 260300
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
900 PM CST Tue Nov 25 2025

MNZ071-072-080-081-260900-
/O.CON.KFSD.WS.W.0002.000000T0000Z-251126T0900Z/
Lincoln-Lyon-Murray-Cottonwood-
Including the cities of Mountain Lake, Ivanhoe, Lake Benton,
Marshall, Hendricks, Windom, Fulda, Slayton, and Tyler
900 PM CST Tue Nov 25 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations up to two inches. 
  Winds gusting as high as 60 mph.

* WHERE...Cottonwood, Lincoln, Lyon, and Murray Counties.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Visibilities may drop below 1/2 mile at times due to 
  falling and blowing snow. Plan on slippery road conditions. Gusty 
  winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ089-090-097-260900-
/O.CON.KFSD.WW.Y.0017.000000T0000Z-251126T0900Z/
Nobles-Jackson-Pipestone-
Including the cities of Lakefield, Worthington, Pipestone, and
Jackson
900 PM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST 
WEDNESDAY...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 50 mph.

* WHERE...Jackson, Nobles, and Pipestone Counties.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ038>040-052>056-260600-
/O.CON.KFSD.WW.Y.0017.000000T0000Z-251126T0600Z/
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Including the cities of Arlington, Madison, Orland, Huron, Lake
Preston, Brookings, Howard, Wessington Springs, Woonsocket, De
Smet, Alpena, and Flandreau
900 PM CST Tue Nov 25 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow. Additional snow accumulations less than one half 
  inch. Winds gusting as high as 40 mph.

* WHERE...Portions of central and east central South Dakota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Falling snow and 
  strong winds will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SG
640 
WWUS43 KFSD 260605
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1205 AM CST Wed Nov 26 2025

SDZ038>040-052>056-260715-
/O.EXP.KFSD.WW.Y.0017.000000T0000Z-251126T0600Z/
Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
Including the cities of Alpena, Woonsocket, Orland, Huron,
Arlington, Madison, Brookings, Flandreau, Lake Preston, Howard,
Wessington Springs, and De Smet
1205 AM CST Wed Nov 26 2025

...WINTER WEATHER ADVISORY HAS EXPIRED...

Accumulating snow has ended, however a few flurries are still 
possible overnight. Please continue to use caution while driving as 
northwest winds are still gusting 30 to 40 mph. In addition, roads 
may be slippery due to freezing of earlier rain and/or snow.

$$

MNZ071-072-080-081-260900-
/O.CON.KFSD.WS.W.0002.000000T0000Z-251126T0900Z/
Lincoln-Lyon-Murray-Cottonwood-
Including the cities of Hendricks, Mountain Lake, Ivanhoe, Fulda,
Tyler, Slayton, Windom, Marshall, and Lake Benton
1205 AM CST Wed Nov 26 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS 
MORNING...

* WHAT...Heavy snow. Additional snow accumulations less than a half 
  inch. Winds gusting as high as 45 mph.

* WHERE...Cottonwood, Lincoln, Lyon, and Murray Counties.

* WHEN...Until 3 AM CST early this morning.

* IMPACTS...Visibilities may briefly drop to around 1/2 mile due to 
  falling and blowing snow. Plan on slippery road conditions. Gusty 
  winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ089-090-097-260900-
/O.CON.KFSD.WW.Y.0017.000000T0000Z-251126T0900Z/
Nobles-Jackson-Pipestone-
Including the cities of Lakefield, Jackson, Worthington, and
Pipestone
1205 AM CST Wed Nov 26 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST EARLY 
THIS MORNING...

* WHAT...Snow. Additional snow accumulations less than a half inch. 
  Winds gusting as high as 50 mph.

* WHERE...Jackson, Nobles, and Pipestone Counties.

* WHEN...Until 3 AM CST early this morning.

* IMPACTS...Plan on slippery road conditions. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Nov 24, 10:48 PM CST, 3 hours 41 minutes earlier. Its key messages:

  • Fog, including dense fog with visibility below half a mile, continues overnight into the Tuesday morning commute.
  • Rapidly intensifying storm system will bring strong winds Tuesday with widespread 45 mph gusts likely by the afternoon. Gusts to 60 mph are likely in the MO River valley.
  • Rain changing to snow expected as far south as I-90, with accumulating snow expected. Evening trends have been shifting higher snowfall southward. Visibility impacts may be possible in snow and wind into Tuesday evening.
  • Holiday travel less likely to be impacted through Thanksgiving, but greater travel risks develop Friday through the weekend. Considerable uncertainty remains, but probabilities for 1" snow near 90%, and 3" greater than 50%.
Area forecast discussion, Nov 24, 10:48 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1048 PM CST Mon Nov 24 2025

.KEY MESSAGES...

- Fog, including dense fog with visibility below half a mile,
  continues overnight into the Tuesday morning commute.

- Rapidly intensifying storm system will bring strong winds
  Tuesday with widespread 45 mph gusts likely by the afternoon.
  Gusts to 60 mph are likely in the MO River valley.

- Rain changing to snow expected as far south as I-90, with
  accumulating snow expected. Evening trends have been shifting
  higher snowfall southward. Visibility impacts may be possible
  in snow and wind into Tuesday evening.

- Holiday travel less likely to be impacted through
  Thanksgiving, but greater travel risks develop Friday through
  the weekend. Considerable uncertainty remains, but
  probabilities for 1" snow near 90%, and 3" greater than 50%.

&&

.UPDATE...
Issued at 1025 PM CST Mon Nov 24 2025

A couple of things to note late this evening. First, fog
continues to expand over the area. Dense fog with visibility
below half a mile has remained generally transient and patchy
until about the last hour or so. May need a Dense Fog Advisory
within the next hour or two should observations continue to
deteriorate across the US Hwy 20 corridor into northwestern IA.

Second, 24.21z SREF and 25.00z hi-res guidance overall has
shifted southward with the axis of heavier snowfall. This would
bring higher totals than currently forecast - especially across
southwestern MN. Still awaiting some of the other 25.00z
guidance to come in, but would not be surprised to see an
increase in amounts and possible headline changes.

&&

.DISCUSSION...
Issued at 209 PM CST Mon Nov 24 2025

THIS AFTERNOON: Mid-lvl vorticity sliding through the mid-Missouri
River valley this afternoon continues to produce very light
rainfall across portions of the Tri-State area this afternoon.
Any QPF amounts are going to remain light.

TONIGHT:  Short term guidance continues to hint at the potential for
scattered fog to develop late this evening as winds remain light and
boundary layer moisture remains elevated.  Coverage of fog remains
too uncertain to issue an advisory at this point, but will need to
monitor trends this evening.  A fast moving open wave currently
through the Northern Rockies will race into the Northern Plains
overnight. An increase in mid-lvl clouds will continue tonight, with
warm advection precipitation focusing well north of the CWA. However
an initial surge of low lvl cold air advection will enter the
Missouri River valley region by daybreak with a rapid increase in
winds likely.

TUESDAY:  The aforementioned wave will continue to deepen as it
crosses the Dakotas and pivots slightly southeast in the afternoon.
Winds will spread through the MO River valley on the initial
surge of 925:850 mb cold air advection pushing higher terrain
areas of the river valley near high wind warning criteria into
mid-morning. Scattered rain showers may also develop on the
first synoptic surface boundary moving west to east mid-morning,
but coverage will stay on the lower side. A stronger synoptic
cold front pivots around the backside of the upper trough by
mid-day, with deeper cold advection and stronger downward
momentum transfer to the surface through the remainder of the
CWA. HREF guidance along with most deterministic guidance
suggests high potential for gusts 40 to 50 mph through the Tri-
State area into the evening. Will issue a localized high wind
warning for the higher terrain areas of the MO river valley with
a wind advisory elsewhere. Precipitation will also wrap round
the passing trough by mid-day, spreading a risk for light rain
turning to rain/snow and then to snow through the afternoon.
Undercutting low-lvl dry air may limit the southern extent of
precipitation, with greater focus for accumulating snow near and
north of Highway 14 where probabilities of 1"+ snow rise above
60%. While the wind will lead to some tricky travel at times,
anyone traveling northward in the state along Interstate 29
north of Brookings and Watertown will need to remain weather
aware.

WEDNESDAY:  High pressure moves into the region for Wednesday as
this system moves well east of the area.  A very cold day is likely
with highs struggling to rise out of the 20s. Overnight lows by
Thanksgiving morning fall into the teens and may be lower in any
area that experiences accumulating snowfall.

FRIDAY-MONDAY:  Uncertainty is the key word in the forecast for the
post holiday travel timeframe from Friday through Sunday.  Mid-lvl
ridging begins to increase late Thursday ahead of a deepening West
Coast trough.  Guidance is converging on a solution that will place
a warm advection zone of snow through the Plains on Friday, with a
minor short wave crossing the advection zone enhancing lift locally.
 The difficult challenge is pin pointing where this area of
precipitation develops. The GFS is further northeast with this
precipitation, with the ECMWF/CMC deeper and stronger with the
overall lift. Ensembles are also suggesting a fairly narrow corridor
of precipitation, with probabilities of 0.10+" over 70% from
Friday afternoon into Saturday morning. Probabilities of 0.50"+
are near or less than 10%, so depending on ratios this would
suggest an average 1-4" snow into Saturday morning. Have
increased PoPs into Friday night for portions of the CWA over
NBM guidance.

By Saturday, model agreement mostly falls apart as significant
differences remain between extended models on the 500 mb pattern
through the weekend.  The ECMWF/CMC both a large and deeper phased
trough over the central US, effectively shoving any secondary round
of winter weather well south of the region.  The GFS on the
other hand splits the flow, holding back a significant portion
of the upper trough over the southwestern US and creating a more
impactful pattern for widespread impacts through the Plains on
the weekend. Ensembles are still spread considerably this
weekend, leading to less than typical confidence this far out in
the forecast. A larger majority of the ECMWF members support
the drier solution than those of the GFS at this time. If
traveling for the holiday, continue to monitor the forecast!

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1025 PM CST Mon Nov 24 2025

Messy forecast through the period with stratus, fog, precip, and
wind concerns.

1. MVFR/IFR stratus prevails through much of the period once
ceilings drop. MVFR/IFR and even patchy LIFR fog is expected
through at least daybreak. Areas along the MO River to US Hwy 20
may see brief returns to VFR late Tuesday morning into the
afternoon, but should return to MVFR.

2. Precipitation moves into the area, initially as rain but
changing over to snow. Guidance has started trending south this
evening, but still think precipitation will remain focused along
and north of I-90. Snow accumulations are expected, with highest
amounts toward US Hwy 14. Expect continued visibility
restrictions with falling and blowing snow.

3. Northwesterly winds increase from west to east overnight and
into Tuesday morning. By early afternoon, gusts to 50 knots are
expected in south central SD. Gusts 30-45 knots will be common
elsewhere, and taper off from west to east toward the end of the
period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from 9 AM to 9 PM CST Tuesday for SDZ068>071.
     Wind Advisory from 9 AM to 6 PM CST Tuesday for SDZ038-052-053-
     058-059-064.
     Wind Advisory from noon to 9 PM CST Tuesday for SDZ039-040-
     054>056-060>062-065>067.
     High Wind Warning from 6 AM to 6 PM CST Tuesday for SDZ050-057-
     063.
MN...Wind Advisory from 3 PM Tuesday to midnight CST Tuesday night
     for MNZ071-072-080-081-089-090-097-098.
IA...Wind Advisory from 3 PM Tuesday to midnight CST Tuesday night
     for IAZ001>003-012>014-021-022-032.
     Wind Advisory from 9 AM to 9 PM CST Tuesday for IAZ020-031.
NE...Wind Advisory from 9 AM to 9 PM CST Tuesday for NEZ013-014.

&&

UPDATE...SG
DISCUSSION...Dux
AVIATION...SG
Hazardous weather outlook, Nov 24, 4:21 PM CST, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
421 PM CST Mon Nov 24 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-252230-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
421 PM CST Mon Nov 24 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Tonight.

Patchy to areas of fog are possible tonight. Visibility may drop
below one mile at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds increase Tuesday morning, with gusts in excess of 45 mph by
Tuesday afternoon. The strongest winds, with gusts up to 60 mph, are
expected over south central South Dakota. Light snow is expected,
with the highest accumulations north of US Highway 14. Wind and snow
will lead to reduced visibility; use caution if traveling.

Details remain highly uncertain, but chances for accumulating snow
return Friday into the weekend. Monitor the forecast if you have
travel plans.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:29 AM CSTWinter Weather AdvisoryFSDJackson, Nobles, Pipestone25 hr

Nearby

Winter Storm Warnings in Minnesota, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.